MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS, INC. 1818910 SROM*STM STD,36NK,20X15X165; S-ROM HIP SYSTEM : HIP FEMORAL STEM

DEPUY ORTHOPAEDICS, INC. 1818910 SROM*STM STD,36NK,20X15X165; S-ROM HIP SYSTEM : HIP FEMORAL STEM
Catalog Number 523194
Medical Device Problem Codes Loss of Osseointegration (2408); Osseointegration Problem (3003)
Health Effect - Clinical Codes Foreign Body Reaction (1868); Pain (1994); Discomfort (2330); Inadequate Osseointegration (2646); Test Result (2695); No Code Available (3191)
Date of Event 06/12/2014
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Initial reporter occupation: lawyer.(b)(4).If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Patient alleges he suffers from pain, as well as his doctors "concluding that his hip is moving in places it's not supposed to move." legal claim alleges loosening, but doesn¿t indicate what products are loose.After reviewing the medical records, the surgeon indicated the patient's stem and sleeve need be revised.He also states the patient has high metal ions.The patient has not been revised yet.After reading the primary operative note, it indicated an anterior split occurred while inserted the trial sleeve.The trial head was then placed and another fracture occurred anterior and anteromedially occurred through the calchar area.The unknown depuy hip is being changed to an unknown trial sleeve.A unknown stem and sleeve are being added for the alleged loosening, but not reported as there hasn¿t been a revision or serious injury.The unknown head and liner are being added for the alleged high metal ions, but not reported as there hasn¿t been a revision or serious injury.In addition to what was previously reported, litigation alleges the patient suffers from discomfort.A doi and dor were provided.We are now reporting the head and liner due to general metal on metal allegations.After review of the medical records for mdr reportability, the trial sleeve that has been previously reported is being changed to a trail stem.The second fracture that occured with the trial head can be associated to the previous fracture from the trial stem.In addition to what was previously reported, ppf alleges metal wear and metallosis.Doi: (b)(6) 2005, dor: (b)(6) 2014 (left hip).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H10 additional narrative: product complaint (b)(4).Investigation summary : no device associated with this report was received for examination.The information received will be retained for potential series investigations if triggered by trend analysis, post market surveillance, or other events within the quality system.Depuy considers the investigation closed.Should additional information be received, the information will be reviewed and the investigation will be re-opened as necessary.If information is obtained that was not available for the initial medwatch, a follow-up medwatch, a follow-up medwatch will be filed as appropriate.

Common Device Name
S-ROM HIP SYSTEM : HIP FEMORAL STEM
Manufacturer (Section D)
DEPUY ORTHOPAEDICS, INC. 1818910
700 orthopaedic dr.
warsaw IN 46581 0988
MDR Report Key8747946
Report Number1818910-2019-97207
Device Sequence Number1668392
Product Code JDI
UDI-Device Identifier10603295170884
UDI-Public10603295170884
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K851422
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2005
Device Explanted Year2014
Reporter Type Manufacturer
Report Source other
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/12/2014
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2010
Device Catalogue Number523194
Device Lot Number1863923
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 06/11/2019
Supplement Date Received by Manufacturer12/23/2019
Initial Report FDA Received Date07/01/2019
Supplement Report FDA Received Date01/17/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age52 YR
Patient Weight107